Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 443, NWS Jackson, MS

June 11, 2001Marion County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 11, 2001, 6:31 AM CDT for Marion County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 11, 2001, 6:31 AM CDT (11:31 UTC)
Expired
Jun 11, 2001, 7:00 AM CDT
In force
29 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Marion County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 11.5 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2001-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 877 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2001-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -72 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
877 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
567 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-72 m²/s²
0-3 km storm-relative helicity
-75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 111133
SVRJAN
MSC091-111200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
631 AM CDT MON JUN 11 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI

* UNTIL 700 AM CDT

* AT 631 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM OVER MARION COUNTY ABOUT 20 MILES            
  SOUTHEAST OF COLUMBIA...MOVING WEST AROUND 40 MPH.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY. BE ALERT FOR
RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY.

WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.

LAT...LON 3099 8962 3116 8968 3074 9148 3040 9134

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:00 AM CDT, 3 hours 31 minutes earlier.

Area forecast discussion, Jun 11, 3:00 AM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
300 AM CDT MON JUN 11 2001

SURFACE LOW LOCATED NEAR NEW ORLEANS. CIRCULATION IS INDICATED VERY
WELL IN THE LATEST 88D AND RADAR IMAGES. RAIN IS FALLING OVER THE
EXTREME SOUTHEAST CWFA...WITH THE HEAVIEST ACTIVITY OVER
FOREST...LAMAR AND MARION COUNTIES. ONE HOUR AMOUNTS ARE UNDER HALF
AN INCH AN HOUR...WHICH IS WELL BELOW FLASH FLOOD GUIDANCE FOR THAT
AREA.

THERE ARE SOME SLIGHT DIFFERENCES BETWEEN THE ETA AND AVN THIS
PERIOD IN RESPECT TO HOW THEY HANDLE THE SHORTWAVE ENERGY ASSOCIATED
WITH THE REMNANTS OF T.D. ALLISON...WITH THE AVN FASTER IN SHUNTING
THE BEST ENERGY NORTHEAST. OTHERWISE...MODELS ARE IN FAIRLY GOOD
AGREEMENT THIS RUN. SURFACE AND UPPER LEVEL LOW...BOTH CURRENTLY
OVER SOUTHEAST LOUISIANA...WILL MOVE EAST/NORTHEAST THROUGH THE
PERIOD...ENDING UP OVER EXTREME NORTHEAST GA BY 60 HOURS.

BOTH MODELS KEEP THE DEEPEST MOISTURE AND BEST UPPER LEVEL SUPPORT
OVER SOUTHEAST MISSISSIPPI TODAY...AND OVER THE EAST ON TUESDAY. THE
DELTA WILL BE THE FIRST TO RETURN TO A MORE NORMAL-LIKE SUMMER
PATTERN TODAY...WITH MAINLY AFTERNOON CONVECTION FIRING DURING THE
GREATEST DAYTIME HEATING. THE WESTERN HALF OF THE CWFA SHOULD RETURN
TO THIS PATTERN TOMORROW...WITH THE EFFECTS OF THE SURFACE AND UPPER
LEVEL LOW BEGINNING TO LOOSEN THEIR HOLD ON THE EASTERN HALF OF THE
CWFA LATE TUESDAY.  BY WEDNESDAY...THE ENTIRE CWFA SHOULD RETURN TO
A MORE DIURNAL CONVECTION REGIME...WHICH WILL CONTINUE INTO THE EXTENDED
FORECAST UNTIL THE NEXT FRONTAL BOUNDARY APPROACHES LATE FRIDAY.

GUIDANCE: TEMP GUIDANCE LOOKS FINE AND WILL ONLY MAKE SLIGHT CHANGES
ACCORDING TO CLOUD COVER. AS FAR AS POPS GO...TRENDING WITH HIGHEST
POPS IN THE SOUTHEAST AND LOWEST IN THE NORTHWEST. MAV GUIDANCE FOR
THE SOUTHEAST ZONES LOOKS KINDA FLAKY AS ONLY LOW END CHANCE POPS
ARE FORECAST FOR TODAY...NEEDLESS TO SAY...WILL UP TO CATEGORICAL AS
PRECIP WILL BE ONGOING AT THE BEGINNING OF THE PERIOD...AND WILL
REMAIN LIKELY THROUGH TONIGHT AS SURFACE LOW TRACKS SOMEWHERE
BETWEEN MERIDIAN AND THE COAST. WILL HAVE THE HIGHEST POPS OVER THE
EASTERN HALF OF THE CWFA ON TUESDAY AS SYSTEM TRACKS NORTHEASTWARD
AND SHORTWAVE ENERGY LINGERS OVER THIS AREA. BY LATE
TUESDAY...CONVECTION SHOULD DIE OFF SHORTLY AFTER SUNSET IN THE WEST
AND BEGIN WANING IN THE EAST AS SYSTEM MOVES FURTHER AND FURTHER
AWAY.

THE ONGOING EXTENDED FORECAST LOOKS OK AND WILL ONLY MAKE COSMETIC
CHANGES.

NO NEED FOR FLASH FLOOD WATCH OVER SOUTHEAST ZONES AS HEAVIEST
PRECIP IS SHOULD STAY TO THE SOUTH. LATEST RAINFALL ESTIMATES ARE
WELL BELOW FLASH FLOOD GUIDANCE AND LOOK TO STAY THAT WAY THROUGH 24
HOURS. NCEP GUIDANCE...AND MODELS...KEEP THE HEAVIEST RAINFALL TO
OUR SOUTH...WITH 24 HOUR QPF TOTALS BELOW AN INCH IN THE EXTREME
SOUTHEAST CWFA.

PRELIM NUMBERS...
JAN 86/69/89/71 5332
MEI 84/68/868/70 6443

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.
32

In the hours before

Special weather statement, Jun 11, 6:00 AM CDT, 31 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
121200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
600 AM CDT MON JUN 11 2001

...THUNDERSTORMS...
SHOWERS AND THUNDERSTORMS ARE LIKELY SOUTHEAST OF A LINE FROM DEKALB TO
CARTHAGE TO COLUMBIA TODAY. PERIODS OF SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED OVER THE EXTREME SOUTHEAST CORNER OF MISSISSIPPI. ISOLATED STORMS
SOUTH OF A LINE FROM LAUREL TO MONTICELLO MAY BECOME SEVERE TODAY. THE
PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WIND.

THERE IS A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS OVER SOUTHEAST
ARKANSAS... NORTHEAST LOUISIANA AND WEST MISSISSIPPI. SCATTERED
THUNDERSTORMS MAY DEVELOP OVER CENTRAL AND NORTHEAST SECTIONS OF
MISSISSIPPI DURING THE AFTERNOON.

PERIODS OF THUNDERSTORMS WILL OCCUR OVER SOUTHEAST MISSISSIPPI TODAY AS A
LOW PRESSURE SYSTEM NEAR NEW ORLEANS MOVES TO THE NORTHEAST. THE LOW WILL
CROSS THE EXTREME SOUTHEAST CORNER OF MISSISSIPPI THIS AFTERNOON.
THE AIR MASS WILL REMAIN MOIST AND UNSTABLE ENOUGH FOR THE CHANCE OF
THUNDERSTORMS OVER CENTRAL AND NORTHEAST MISSISSIPPI WITH A SLIGHT CHANCE
OF AFTERNOON THUNDERSTORMS DEVELOPING OVER WESTERN AREAS.

THE LOW CENTER WILL SHIFT INTO SOUTHWEST ALABAMA DURING THE EVENING. THE
CHANCE OF THUNDERSTORMS WILL END OVER SOUTHEAST ARKANSAS...NORTHEAST
LOUISIANA AND WEST MISSISSIPPI EARLY TONIGHT. THE BEST CHANCE OF
THUNDERSTORMS WILL CONTINUE OVER SOUTHEAST MISSISSIPPI THROUGH EARLY
TUESDAY MORNING.

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT
BE REQUIRED THROUGH TONIGHT.

...FLOODING...
BRIEF PERIODS OF HEAVY RAIN ARE POSSIBLE OVER SOUTHEAST MISSISSIPPI
TODAY...GENERALLY SOUTH OF A LINE FROM QUITMAN TO MONTICELLO. A LOW
PRESSURE SYSTEM NEAR NEW ORLEANS WILL MOVE ACROSS THE SOUTHEAST CORNER OF
MISSISSIPPI THIS AFTERNOON AND TRACK INTO SOUTHWEST ALABAMA DURING THE
EVENING. OCCASIONAL THUNDERSTORMS WILL OCCUR TODAY. LOCAL RAINFALL RATES UP
TO ONE AND ONE HALF INCH AN HOUR COULD OCCUR IN HEAVIER STORMS. WATER MAY
BEGIN TO POND IN LOW LYING AREAS AND ON ROADWAYS.

RAINFALL WILL DECREASE FROM THE WEST BY LATE AFTERNOON AS THE LOW PRESSURE
SYSTEM CONTINUES TO MOVE EAST.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 5:56 AM CDTSevere Thunderstorm WarningJANForrest34 min
Jun 11, 6:07 AM CDTSevere Thunderstorm WarningJANLamar38 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.